Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Bleeding and Clotting Disorders

Menstrual cycle clotting while on coumadin

10/30/2008

Question:

I take a high dose of coumadin for a Prothrombin clotting disorder (8mg/day). I am 39. My menstrual cycle has gotten very heavy, with many clots, since starting the coumadin. I recently had an endometrial ablation performed and the bleeding has gotten extremely heavier and the clots much larger. Is this typical of someone on coumadin?

Answer:

The dose of the coumadin is not so important. Rather, the effect of the coumadin is important, which is measured by the PT/INR.

The bleeding you are describing (or any bleeding for that matter) can be more severe if you are on coumadin though. I would encourage you to discuss this issue with your physician if you have increasing problems with this to make sure that the INR is in a safe level, and to make sure the bleeding you are experiencing is not excessive.

For more information:

Go to the Bleeding and Clotting Disorders health topic, where you can:

Response by:

Spero R Cataland, MD Spero R Cataland, MD
Associate Professor of Clinical Internal Medicine
College of Medicine
The Ohio State University